Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest Timehealsall

does acne always get worse once stopping antibiotics?

Recommended Posts

Guest Timehealsall

Does it always get worse than what you had before going on the antis?

Share this post


Link to post
Share on other sites

It doesn't need to; much of the reason acne relapses in the first place is people tend to get lazy when they're on antibiotics. Antibiotics can really do amazing things, and make people feel normal for once; it'll get rid of deep pustules and near cystic acne and inflammation alarmingly quick, there's no initial breakout, etc.

However, when on antibiotics (especially tetracyclines) the colon can get very depleted of beneficial bacteria, which can be a dangerous scenario. I didn't get nearly enough fiber and ate a terrible irregular diet while on antibiotics, and did next to nothing for my skin. But I suspect if I had used healthy probiotics and prebiotics, as well as gotten the daily minimum of fiber, I'd have gone off the antibiotics and been fine. It was during my period of clarity that I had forgotten there was something wrong with my body, and after 2 or 3 months it did relapse to as bad as it had been before the antibiotics.

People tend to relapse much less when they stick to regimens and healthy activities. Since antibiotics do make you completely clear, people usually forget that they need to stay healthy, since antibiotics have the convenient effect of making you technically LESS healthy.

No, it doesn't always get worse, and changing hormones are the most likely cause for it relapsing worse than before, not the antibiotics themselves. The function of antibiotics is very simple; understand that function, and you'll be fine.

Share this post


Link to post
Share on other sites
Guest Timehealsall
It doesn't need to; much of the reason acne relapses in the first place is people tend to get lazy when they're on antibiotics. Antibiotics can really do amazing things, and make people feel normal for once; it'll get rid of deep pustules and near cystic acne and inflammation alarmingly quick, there's no initial breakout, etc.

However, when on antibiotics (especially tetracyclines) the colon can get very depleted of beneficial bacteria, which can be a dangerous scenario. I didn't get nearly enough fiber and ate a terrible irregular diet while on antibiotics, and did next to nothing for my skin. But I suspect if I had used healthy probiotics and prebiotics, as well as gotten the daily minimum of fiber, I'd have gone off the antibiotics and been fine. It was during my period of clarity that I had forgotten there was something wrong with my body, and after 2 or 3 months it did relapse to as bad as it had been before the antibiotics.

People tend to relapse much less when they stick to regimens and healthy activities. Since antibiotics do make you completely clear, people usually forget that they need to stay healthy, since antibiotics have the convenient effect of making you technically LESS healthy.

No, it doesn't always get worse, and changing hormones are the most likely cause for it relapsing worse than before, not the antibiotics themselves. The function of antibiotics is very simple; understand that function, and you'll be fine.

im actually taking probiotics, or took them while on antibiotics. I took culturelle and now trying something else.

Which food contains a lot of fiber? I eat a lot of healthy food, mainly indian (asian) food.

I have only been on the antibiotics for 6 months, and im weening off them to see how my body reacts. What probiotics should i be taken? should i name the probiotic i currently take and can you tell me if its a good one?

Share this post


Link to post
Share on other sites

I don't think it should get worse. Unless your acne got drastically better while on them... which I'm guessing is not the case or else you wouldn't be stopping them. I took minocycline for nearly a year and it did nothing for me. My skin actually improved quite a bit after I went off it for some odd reason.

Share this post


Link to post
Share on other sites

It probably varries from person to person.

I took mino for about six months. It didn't seem to change my skin much. A week or two after going off of it I got the worst breakouts of my life. Acne started popping up in places that I never used to get it before. It took my skin about three months to return to normal. Granted this was during college and I would forget to take it eevery few days and I was drinking plenty and not eating healthy.

I took doxy more recently for two months and it helped a little but not much. When I went off it my skin didn't really improve or get worse.

Share this post


Link to post
Share on other sites

It works for a lil while cuz it's just covering the bacteria, but once u get off of it the bacteria comes back , the only thing that is the closest thing to a cure is accutane, it works after u have taken ur last pill.

Share this post


Link to post
Share on other sites

My doctor gave me an RX of 100 mg of mino twice a day because she thinks I get huge nodules the week before my period because of excess bacteria. She said to try the pills for a month and if I don't get the nodules...then it might be worth while to stay on the mino forever. That terrifies me. I used to use benzalcin and retin-A micro for 5 years..and I used tetracycline for about 8 months in 2006. I don't remember if it helped clear my skin or not because the creams were helping too. I'm scared to start the mino because of all of the horrible side effects it can cause..also I am on birth control to try and help with my acne but it hasn't really helped..and I still get nodules every month while on the BC. Antibiotics make BC less effective. My friend who had been on antibiotics a few times in the past year for various reasons gets her period way early whenever she takes them. I don't want my life to be like that. My skin isn't THAT bad right now either...so I'm scared to take the antibiotics..have my skin get worse..or better...then quit the antibiotics and have my skin totally freak out and get MUCH worse than it is now. I am conflicted in what to do. I could try just one month of the antibiotic and see what happens...but I'm really scared to do that in case my skin gets worse. I break out on my face and back a lot and my chest occasionally. Any advice would be greatly appreciated!

Share this post


Link to post
Share on other sites
Guest
This topic is now closed to further replies.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×